| Model Number |
83-9003 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product investigation is not complete.
Event or Problem Description
It was reported that during a two level acdf on (b)(6), while inserting the cage, the tip of the inserter broke inside the threads of the cage.It was confirmed that there was no adverse effects to the patient and surgery was completed successfully with a replacement that was inside of the tray.It was reported that there was a 40-50 minute delay in the case.
Additional Manufacturer Narrative
The implant inserter (pn: 83-9003 ln:214636-wb25) was returned for investigation.The implant inserter shows minimal signs of wear.It can be confirmed that the threaded tip broke off the inserter.The broken threaded tip was not returned for investigation, but was safely removed during surgery, with no patient harm reported.Pre-clinical testing (10112150) of 83-9003 inserter involved impaction and removal against 58.7 lbs distraction force for 507 cycles.The op-tech mentions "if repositioning is needed, use the tamp to adjust the interbody spacer position".Per the ifu, the instrument should not be used if there is any sign of damage such as binding or bending.An analysis of failure site indicates that the threaded tip was likely subjected to cumulative permanent deformation (i.E.Bending), prior to breakage.Given the nature of the instrument's design and its interface with the implant, care should be taken when positioning and/or positioning while impacting, with respect to the amount of distraction force versus the input positioning force.Any toggle or excessive movement of the inserter relative to the movement of the implant should warrant an inspection for permanent bending of the threaded tips.A review of the product dhr showed that all inspections met design specifications.A review of ncmr databases did not reveal any nonconformances related to this investigation.
Event or Problem Description